How are you doing?? Sorry I haven't been around sooner...I am dealing with the migraine drama too...I haven't been out of bed in days, taking narcotics too....
Rebounds are a possibility when you are taking them that often, but the sad thing is sometimes you look at that possibility and think, I am already in so much pain, who cares??? I know that's bad to say, but I speak the truth!
You holdin up ok??? Have you been back to the doc?
Sounds like we're all suffering this week. Did you get to the doctor today?
Do you have a pain management plan with your doctor or neurologist? I read about other peoples' trips to the ER (like yours) and can't imagine the pain and waiting in the ER. I realize that when it's a headache that's different from others it's the best idea, but when it's just a really bad headache a set of medications to take as it escalates works the best for me.
Sara's right about the possibility of rebound headaches. If your usual medications aren't working and the headaches are escalating they could be rebounds triggering migraines.
On another note, has anything changed. Are you eating different foods? Has the weather changed? Have you changed your sleeping pattern? Is there anything you've changed in your life that could be triggering the headaches?
I'm glad to hear you're feeling better. There are many of us on Topamax. There's a long post on the many good and bad side effects. You will either like it or hate it. Neurologists seem to think it's the greatest thing for migraines right now though many of us are still not sure it outweighs the side effects.
My advice is take it really slow. Let the side effects wear off before increasing the dose. The neurologist may have recommended increasing the dose by 25 mg / week (most do) and that can be too fast. Unfortunately, if you do, by the time you realize and try to back off you go through severe withdrawl.
One common side effect is tingling in your fingers and toes. Increase your potassium intake by eating a banana or other food high in potassium or taking a suplement. Another is forgetting words - mostly nouns - topamax is sometimes nicknamed dopamax. And the best is weight loss, but be careful because the desire not to eat can lead to headaches because you end up forgetting to eat.
I also ended up feeling nauseous which resulted in really fast weight loss and I felt horrible. I feel much better now.
Good luck and ask your neurologist lots of questions.